MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; TORIC IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; TORIC IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable as the lens remains implanted and therefore not explanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female patient reported that a symfony toric intraocular lens (iol) was implanted in her right eye (od) on (b)(6) 2018.Reportedly, at the follow up visit with the surgeon on (b)(6) 2018, the patient complained that the lens was not working as she could not read anything.The patient reported being an avid reader and now she is frustrated not being able to read small or large print.Reportedly, the symptoms have affected her ability to perform daily activities.It was also reported that plugs were implanted in the patient's eye due to dry eye symptoms and to help with the patient's vision issues; but they did not help.The patient continues to experience the same visual issues.Yag (yttrium aluminum garnet) laser was also performed on (b)(6) 2018.The patient stated that her vision is blurry up-close but is happy with her distant vision.The surgeon will implant an intraocular lens (non johnson & johnson lens) in the patient left eye (os) and will then reassess the patient'' vision to determine if reading glasses will be necessary.To date there are no planned intervention for the right eye and the lens remains implanted.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7959653
Report Number9614546-2018-00959
Device Sequence Number201354
Product Code POE
UDI-Device Identifier05050474605879
UDI-Public(01)05050474605879(17)220706
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/06/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Date Report Sent to FDA01/01/2005